Thunderstorm Wind, Creek
- When
- August 9, 12:36 AM CST
- Where
- Creek County, 0.58 mi N of Drumright
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.988, -96.600
Strong thunderstorm wind blew down large tree limbs.
A stationary frontal boundary, along with several outflow boundaries, focused the development of a few severe thunderstorms over northeastern Oklahoma during the early morning hours of the 9th. Additional severe thunderstorms developed during the afternoon over southeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A stationary frontal boundary, along with several outflow boundaries, focused the development of a few severe thunderstorms over northeastern Oklahoma during the early morning hours of the 9th. Additional severe thunderstorms developed during the afternoon over southeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 8, 10:58 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CDT THU AUG 8 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS WILL AFFECT ALL SITES OVERNIGHT INTO
EARLY FRIDAY MORNING WITH REDUCED CEILINGS AND VISIBILITIES IN THE
STORMS. VFR CONDITIONS WILL PREVAIL OUTSIDE OF STORM AREAS. STORM
CHANCES WILL AGAIN EXIST LATE FRIDAY AND FRIDAY EVENING...BUT
COVERAGE AND LOCATION REMAIN TOO UNCERTAIN TO MENTION AT THIS
TIME.
&&
.PREV DISCUSSION... /ISSUED 944 PM CDT THU AUG 8 2013/
DISCUSSION...
SVR WATCH 488 TO CONTINUE FOR MUCH OF ERN OK AND NW AR THROUGH
MIDNIGHT. CONVECTION ACROSS SE OK AND WC HAS WEAKENED IN
INTENSITY...BUT DECENT AREAL COVERAGE PERSISTS. ELSEWHERE...QUIET
FOR NOW BUT OTHER STORMS OUT WEST MOVING NORTHEAST AND ARE POISED
TO IMPACT NE OK AND NW AR AS OUTLINED BY THE PREVIOUS 4PM ZONE
ISSUANCE. THROUGH 06Z...PRETTY MUCH HAVE FLIP FLOPPED POPS...GOING
WITH CATEGORICAL WITH A TAPERING OFF TO LOW CHANCE FURTHER NORTH.
AFTER 06Z..POPS ARE TWEAKED A LITTLE...WITH HIGHEST CHANCES
REMAINING ACROSS NE OK AND NW AR. TWEAKED SKY GRIDS A LITTLE...AND
TEMPERATURES BASED ON RAIN CHANCES AFTER MIDNIGHT. FLOOD HEADLINES
LEFT AS THEY ARE.
UPDATED ZFP/PFM/AFM OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ063.
AR...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002.
&&
AVIATION...05HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT THU AUG 8 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1008 PM CDT THU AUG 8 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...OVERNIGHT.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND
NORTHWEST
ARKANSAS.
ONSET...ONGOING
DISCUSSION...
ONE OR TWO STORMS WILL REMAIN CAPABLE OF PRODUCE DAMAGING WINDS AND
LARGE HAIL ALONG WITH VERY HEAVY RAINFALL THROUGH MIDNIGHT ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
VERY LATE TONIGHT...ADDITIONAL STORMS THAT HAVE DEVELOPED TO THE
WEST WILL CONTINUE FORMING INTO A LARGER COMPLEX... AND WILL IMPACT
THE AREA OVERNIGHT. DUE TO THE HIGH RAINFALL RATES ASSOCIATED WITH
THIS ACTIVITY...FLOODING RISKS WILL RAPIDLY ESCALATE ACROSS THOSE
AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE OVER THE CENTRAL AND
SOUTHERN PLAINS AS A FRONTAL BOUNDARY REMAINS DRAPED OVER THE
REGION. HOT AND HUMID WEATHER WILL PERSIST ACROSS THOSE AREAS
REMAINING SOUTH OF THE BOUNDARY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG GREENWOOD 35.22N 94.26W
08/08/2013 SEBASTIAN AR LAW ENFORCEMENT
TREES AND TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.
0710 PM TSTM WND DMG LAVACA 35.34N 94.17W
08/08/2013 SEBASTIAN AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 N ALTUS 35.47N 93.76W
08/08/2013 FRANKLIN AR EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 186 NORTH OF ALTUS.
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 S OZARK 35.46N 93.83W
08/08/2013 E1.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
AEJPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 N LEQUIRE 35.12N 95.11W
08/08/2013 E1.75 INCH HASKELL OK TRAINED SPOTTER
ALSO HAD 2 INCH TREE LIMBS DOWN.
0550 PM TSTM WND DMG PANAMA 35.17N 94.67W
08/08/2013 LE FLORE OK TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN. STREET FLOODING ALSO. TIME
ESTIMATED BY RADAR.
0600 PM TSTM WND DMG POTEAU 35.05N 94.62W
08/08/2013 LE FLORE OK BROADCAST MEDIA
BRAUMS SIGN BLOWN DOWN.
0630 PM TSTM WND DMG POCOLA 35.23N 94.48W
08/08/2013 LE FLORE OK EMERGENCY MNGR
TREES AND TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.
0640 PM TSTM WND DMG OZARK 35.49N 93.83W
08/08/2013 FRANKLIN AR PUBLIC
TREE DAMAGE ON 17TH STREET IN OZARK. TIME ESTIMATED BY
RADAR.
0655 PM TSTM WND DMG GREENWOOD 35.22N 94.26W
08/08/2013 SEBASTIAN AR LAW ENFORCEMENT
TREES AND TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.
0700 PM HAIL 2 S OZARK 35.46N 93.83W
08/08/2013 E1.75 INCH FRANKLIN AR EMERGENCY MNGR
0700 PM TSTM WND DMG 2 N ALTUS 35.47N 93.76W
08/08/2013 FRANKLIN AR EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 186 NORTH OF ALTUS.
0710 PM TSTM WND DMG LAVACA 35.34N 94.17W
08/08/2013 SEBASTIAN AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
&&
AEJPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG AVOCA 36.40N 94.07W
08/08/2013 BENTON AR FIRE DEPT/RESCUE
REPORTS OF TREE LIMBS DOWN AND A SHED BLOWN DOWN IN THE
AVOCA AREA. TIME ADJUSTED BASED ON RADAR.
1210 AM TSTM WND DMG PADEN 35.51N 96.57W
08/08/2013 OKFUSKEE OK COUNTY OFFICIAL
POWER OUTAGES REPORTED IN PADEN
0325 AM HEAVY RAIN BELLA VISTA 36.43N 94.23W
08/08/2013 E4.00 INCH BENTON AR TRAINED SPOTTER
SPOTTER REPORTS 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES
AND NEARLY 4 INCHES OVER THE PAST 2 HOURS. BASEMENT IS
NOW FLOODING.
0510 AM FLASH FLOOD GATEWAY 36.49N 93.93W
08/08/2013 BENTON AR PUBLIC
FOUR FEET OF WATER ON THE ROAD AT HIGHWAY 62 AND 37. FROM
MEDIA REPORT.
0600 AM FLASH FLOOD BELLA VISTA 36.43N 94.23W
08/08/2013 BENTON AR BROADCAST MEDIA
STREET FLOODING ON CITY STREET NEAR VISITOR CENTER IN
BELLA VISTA.
0630 AM FLASH FLOOD 5 N JAY 36.49N 94.80W
08/08/2013 DELAWARE OK LAW ENFORCEMENT
NUMEROUS COUNTY ROADS AND LOW WATER CROSSINGS UNDERWATER.
0630 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
08/08/2013 WASHINGTON AR BROADCAST MEDIA
BRIDGE UNDERWATER AT WAGONWHEEL AND ZIGLER ROAD IN
SPRINGDALE
0630 AM FLASH FLOOD BENTONVILLE 36.37N 94.21W
08/08/2013 BENTON AR BROADCAST MEDIA
SEVERAL CITY STREETS IN BENTONVILLE WERE CLOSED DUE TO
HIGH WATER
0630 AM FLASH FLOOD FAIRLAND 36.75N 94.85W
08/08/2013 OTTAWA OK LAW ENFORCEMENT
MOST STREETS IN TOWN FLOODED. SH125 CLOSED DUE TO HIGH
WATER.
0630 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
08/08/2013 WASHINGTON AR BROADCAST MEDIA
SOUTH THOMPSON STREET IN SPRINGDALE TEMPORARILY CLOSED
DUE TO HIGH WATER.
0630 AM FLASH FLOOD 2 N PEA RIDGE 36.48N 94.11W
08/08/2013 BENTON AR BROADCAST MEDIA
HIGHWAY 62 CLOSED NORTH OF PEA RIDGE CLOSED DUE TO 2 FEET
OVER WATER OVER ROADWAY.
0700 AM HEAVY RAIN 4 SW ROGERS 36.29N 94.17W
08/08/2013 M4.20 INCH BENTON AR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0700 AM HEAVY RAIN 6 ESE KANSAS 36.17N 94.70W
08/08/2013 M4.23 INCH DELAWARE OK TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0700 AM HEAVY RAIN 4 N COLCORD 36.32N 94.69W
08/08/2013 M4.25 INCH DELAWARE OK TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0700 AM HEAVY RAIN 2 E BELLA VISTA 36.43N 94.20W
08/08/2013 M6.44 INCH BENTON AR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0700 AM HEAVY RAIN 4 E GARFIELD 36.45N 93.90W
08/08/2013 M6.61 INCH BENTON AR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0700 AM HEAVY RAIN ELM SPRINGS 36.21N 94.23W
08/08/2013 M4.62 INCH WASHINGTON AR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0700 AM HEAVY RAIN 3 NNE JAY 36.46N 94.78W
08/08/2013 M4.88 INCH DELAWARE OK TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0700 AM HEAVY RAIN 1 WNW PEA RIDGE 36.46N 94.13W
08/08/2013 M6.01 INCH BENTON AR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0700 AM FLASH FLOOD GRANDVIEW 36.43N 93.62W
08/08/2013 CARROLL AR LAW ENFORCEMENT
FLASH FLOODING REPORTED ON HIGHWAY 143 NEAR GRANDVIEW
0700 AM FLASH FLOOD N EUREKA SPRINGS 36.40N 93.74W
08/08/2013 CARROLL AR LAW ENFORCEMENT
FLASH FLOODING REPORTED ON HIGHWAY 23 NORTH OF EUREKA
SPRINGS
0700 AM FLASH FLOOD 2 SW BIG CABIN 36.52N 95.25W
08/08/2013 CRAIG OK EMERGENCY MNGR
NUMEROUS RURAL ROADS UNDERWATER. ONE SWIFT WATER RESUCE
WAS NECESSARY.
0700 AM HEAVY RAIN 3 ESE DECATUR 36.32N 94.41W
08/08/2013 M4.15 INCH BENTON AR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 7 AM.
0746 AM FLASH FLOOD HIGHFILL 36.26N 94.36W
08/08/2013 BENTON AR EMERGENCY MNGR
HIGHWAY 264 WAS CLOSED NEAR THE ENTRANCE TO NORTHWEST
ARKANSAS REGIONAL AIRPORT DUE TO WATER. THE ROAD WAS
REPORTED BACK OPEN AT 845 AM
0800 AM FLASH FLOOD 2 E BEAVER 36.47N 93.73W
08/08/2013 CARROLL AR NEWSPAPER
STATELINE DRIVE BRIDGE IN HOLIDAY ISLAND IS UNDER WATER
AND NEARLY WASHED OUT. A PUBLIC REPORT VIA NEWSPAPER.
0820 AM FLOOD 1 ENE MIAMI 36.88N 94.86W
08/08/2013 OTTAWA OK EMERGENCY MNGR
HWY 69A NEAR BUFFALO RUN IS CLOSED DUE TO A COMBINATION
OF BACKWATER FROM THE NEOSHO ALONG TAR CREEK PLUS HEAVY
RAIN. TAR CREEK ROSE APPOX. 4 FT FROM MIDNIGHT TO 8AM.
0930 AM FLASH FLOOD BEAVER 36.47N 93.77W
08/08/2013 CARROLL AR NEWSPAPER
FLASH FLOODING OF BULTER CREEK REPORTED ON HIGHWAY 187
BETWEEN BEAVER AND HIGHWAY 62. NEAR BEAVER A SEARCH AND
RESCUE OCCURRED IN BULTER CREEK FOR A PERSON SWEPT AWAY
FROM VEHICLE TRYING TO CROSS A LOW WATER BRIDGE. PERSON
WAS FOUND ALIVE.
&&
AEJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
129 AM CDT FRI AUG 9 2013
OKZ064>066-071-090715-
CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
129 AM CDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK AND OKMULGEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN OKFUSKEE
AT 129 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF WELTY TO 9 MILES SOUTHEAST OF
HENRYETTA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...PHAROAH...MASON...
OKFUSKEE...WELTY...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...
GRAYSON...SCHULTER...MORRIS...PRESTON...BEGGS...STIDHAM...PIERCE...
HITCHITA...OKMULGEE STATE PARK AND LAKE EUFAULA STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH...ALONG WITH FREQUENT LIGHTNING AND PERIODS OF TORRENTIAL
RAINFALL.
LAT...LON 3580 9612 3557 9571 3555 9571 3555 9568
3544 9547 3527 9596 3564 9651
TIME...MOT...LOC 0629Z 241DEG 24KT 3566 9645 3533 9590The Norman radar (KTLX), 95 km away, was scanning. The volume nearest the first event began at 06:36 UTC.
7 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down several trees and snapped numerous large tree limbs.
Strong thunderstorm wind damaged shingles and the siding of two mobile homes, and damaged the roof of a barn.
The Oklahoma Mesonet station near Wister measured 58 mph thunderstorm wind gusts.
The Oklahoma Mesonet station near Wister measured 73 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down trees and power lines.
Strong thunderstorm wind blew down trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473933, 473934, 473935, 473936, 473937, 473938, 473939.